Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 10, NWS Shreveport, LA

May 27, 2002Hempstead County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 27, 2002, 4:53 PM CDT for Hempstead County, Arkansas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2002, 4:53 PM CDT (21:53 UTC)
Expired
May 27, 2002, 6:45 PM CDT
In force
112 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 272153
FFWSHV
ARC057-272345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT MON MAY 27 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 645 PM CDT

* AT 452 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN OVER PERRYTOWN...OR ABOUT 4 MILES
  NORTHEAST OF HOPE...MOVING NORTHEAST AT 5 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 645 PM CDT.

LAT...LON 3369 9370 3357 9354 3370 9345 3381 9363

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:45 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 27, 2:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON MAY 27 2002

WEAK UPPER LOW SPINNING OVER NEW MEXICO IS MOVING THE SOUTHERN
STREAM JET ACROSS NORTHWEST TEXAS AND WESTERN OKLAHOMA GIVING THIS
AREA FAVORABLE DYNAMICS FOR A LARGE AREA OF THUNDERSTORMS WHICH ARE
MOVING SLOWLY...AND I MEAN SLOWLY EAST TO ABOUT THE DALLAS FORT
WORTH AREA NORTHEAST INTO SOUTHEAST OKLAHOMA. SURFACE WINDS FROM THE
SOUTH ARE INCREASING OVER EAST TEXAS AHEAD OF THIS ACTIVITY. AT THE
SURFACE WEAK HIGH PRESSURE CONTINUES OVER THE SOUTHEAST STATES WITH
LOW PRESSURE OVER WEST TEXAS. THE SURFACE LOW WILL DRIFT EAST INTO
CENTRAL TEXAS BY WEDNESDAY. AT THE UPPER LEVELS UPPER LOW BECOMES
MORE OF AN OPEN TROUGH AS IT MOVES EAST SETTING UP OVERHEAD BY
WEDNESDAY AND SHIFTS EAST THURSDAY AS RIDGE BUILDS NORTH OVER THE
DESERT SOUTHWEST. UPPER FLOW BECOMES NORTHWEST THURSDAY AND MORE
NORTH TO NORTHEAST FRIDAY AND SATURDAY. THE TROUGH MOVES EAST
SATURDAY NIGHT AS UPPER RIDGE BUILDS EAST INTO THE CENTRAL STATES.

WILL GO WITH HIGHER RAIN CHANCES NORTH THIS EVENING BASED ON CURRENT
RADAR WITH STORMS CLOSEST TO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS AREAS. NOT SURE IF ACTIVITY WILL MAKE IT TO FAR INTO EAST
TEXAS BEFORE DYING SO LOUISIANA MAY ONLY HAVE ISOLATED STORMS.
MAINLY SLIGHT CHANCE TUESDAY...INCREASING FOR WEDNESDAY AND THURSDAY
INTO FRIDAY EASTERN SECTIONS.  THE LAST THREE DAYS LOOK WARMER AND
DRIER WITH HIGHS IN THE LOWER 90S.

FCSTID = 9
SHV   067/088/067/086  2112
MLU   067/088/067/087  1112
TXK   066/087/067/085  3223
TYR   068/089/068/087  3113
LFK   068/089/069/088  3123

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:28 PM CDTSevere Thunderstorm WarningSHVHempstead62 min
May 27, 5:26 PM CDTSevere Thunderstorm WarningSHVSevier49 min
May 27, 5:39 PM CDTSevere Thunderstorm WarningSHVHoward51 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningSHVLittle River41 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.